Welcome, Guest. Please login or register.
July 18, 2019, 01:52:29 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 746094
  • Total Topics: 62412
  • Online Today: 305
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 4
Guests: 270
Total: 274

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Does Alpha Lipoic Acid Or Other Supplements Reduce Visceral Fat in the Gut  (Read 3862 times)

0 Members and 1 Guest are viewing this topic.

Offline wesley88

  • Member
  • Posts: 16
Are there any supplements available to reduce visceral fat accumulation in the gut?  Does oral Alpha Lipoic Acid (ALA) actually work; if so, how many MGs a day does one take?  What about intense aerobic exercise?  Any info is greatly appreciated.

Offline Wade

  • Global Moderator
  • Member
  • Posts: 3,447
Hi Wesley,
I tried that some years ago, along with many other supplements.
Sorry to tell you it doesn't work , don't waste your money!
Also if you decide to try supplements anyway, be sure your doc knows.
Many can interact with your meds. Some vitamins are important and will usually show
Up on your labs if you are deficient ,like B12. , vitamin D .... Ect.

Everyone is different, so I can't tell you aerobics won't help.
I exercised and watched everything I put in my mouth, I lost
Weight but not where I wanted to. If you're young it may be to your advantage,
I don't know.

I wish I had a better answer for you, it's just a mystery,Some get it some don't.
There are different theories, some say from the meds , the virus or both.
I know from experience it's frustrating, hang in there.
There is egrifta, and some have had success with it.I have no experience with it.
Keep us posted and Be Well, Wade



HIV 101 - Basics
 HIV 101
 You can read more about Transmission and Risks here:
 HIV Transmission and Risks
 You can read more about Testing here:
 HIV Testing
 You can read more about Treatment-as-Prevention (TasP) here:
 HIV TasP
 You can read more about HIV prevention here:
 HIV prevention
 You can read more about PEP and PrEP here
 PEP and PrEP

Offline wesley88

  • Member
  • Posts: 16
Wade:  Sorry it took so long to get back to you; had a stomach virus, but I'm 100 percent again.  Thanks so much for the info--I felt I was wasting money on those supplements.  Do you know if Egrifta will become generic this year?  It's too expensive for me at this point.  Much appreciated!

Offline pozniceguy

  • Member
  • Posts: 1,232
  • Niceguy Dallas
Wesley  ,  concerning  Egrifta  being  generic.....  do  hold your  breath  the product  ahs been sold to a different  company  and is  closely controlled by them... it is  very  complicated  to  produce  and the  new  company  took  over  year  to  produce it  for  sale...   I had  usd it  from the  Original supplier   worked  great  once it became  avail  this year  got on it  again   been 3 months  and  slowly  getting rid of  the  "hard fat"...seems  slower than the  first time... fortunately my insurance pays  with   me only  doing a small copay (  ins=  $2400  me=  $20 ) per month  I know  many  insurance   companies  dont  allow it all   or have  ridiculous  copays  of  30%  if you can  find a way  to get coverage  I  can tell you it  does  work   I know the  company has a  program  for the uninsured  and  underinsured   try  contacting  them      844-347-4382

good luck 

Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline wesley88

  • Member
  • Posts: 16
Thanks, Nick!  Will check into this

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.